MAUDE Adverse Event Report: CLINICAL INNOVATIONS CLEARVIEW UTERINE MANIPULATOR

CLINICAL INNOVATIONS CLEARVIEW UTERINE MANIPULATOR
Model Number UM750
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and a follow-up will be submitted when the sample analysis is completed.This report being submitted since the reporter indicated an injury had occurred.The extent and nature of the reported injury has not been clarified.This has been requested from the initial reporter.
 
Event or Problem Description
This is a report on a health injury caused by your defective clearview total with no notch (a groove to fix the colpotomy cup tightly).The doctor tried to insert the device with the cup being insufficiently fixed into a patient and hurt her vaginal portion of cervix due to no sulcus fixation applied.
 
Additional Manufacturer Narrative
Device history record review: a dhr was performed and no ncr or deviation was found.Sample analysis: a visual inspection was performed on returned device and confirmed that the device does not have a notch to fix a colpotomy cup.The functionality test was performed on the returned device and found leakage from the tip of the balloon.Dissection of the balloon found a rolled stem in the balloon which cause the tip leak.The complaint is confirmed.In the investigation the production associated indicated that those devices may be the remaining clearview devices from the previous wip may have landed into a clearview total order.A functionality test was performed and found a leak at tip of the balloon.During the product evaluation found the cause of the failure was due to a dissection of the balloon which cause the tip leak.Root cause: a manufacturing error: the remaining um clearview devices were used from previous wip to um clearview total devices to order.The second issue identified rolling of the balloon stem on the dye injection tube from the needed interference fit of the two mating components.Conclusion: this complaint reported to fda because it was involved in injury with a patient.There is no other information provided.It is confirmed.Inspection on the manufacturing floor was performed and removed all devices from previous wip.Training was provided to the production associates and line leads on gmp.We continue to monitor and trend.

Brand Name
CLEARVIEW UTERINE MANIPULATOR
Common Device Name
CLEARVIEW UTERINE MANIPULATOR
Manufacturer (Section D)
CLINICAL INNOVATIONS
747 w 4170 s
murray UT 84123
MDR Report Key8606170
Report Number1722684-2019-00005
Device Sequence Number3030628
Product Code LKF
UDI-Device Identifier00814247020499
UDI-Public00814247020499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberUM750
Device Lot Number181183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;